Alert archive / Alabama / Special Weather Statements in 2018

Special Weather Statement, NWS Birmingham, AL

June 3, 2018Barbour County, Alabama

NWS Birmingham, AL issued this special weather statement at Jun 3, 2018, 7:21 PM CDT for Barbour County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2018, 7:21 PM CDT (00:21 UTC)
Expired
Jun 3, 2018, 7:45 PM CDT
In force
24 min
Issued by
NWS Birmingham, AL

County Barbour County, AL

The radar

The Ft Rucker radar (KEOX), 57 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2018-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2018-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2117 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1169 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

955 
WWUS84 KBMX 040021
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
721 PM CDT SUN JUN 3 2018
 
ALZ046-050-040045-
Bullock AL-Barbour AL-
721 PM CDT SUN JUN 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BULLOCK AND CENTRAL
BARBOUR COUNTIES UNTIL 745 PM CDT...

At 721 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pickett, or 7 miles south of Midway, moving southeast at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Midway, Clayton, Louisville, Pickett, Comer, Barbour County Public
Lake Dam, Batesville, Clayton Municipal Airport, Mount Andrew and
Three Notch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3196 8570 3213 8558 3200 8527 3178 8553
TIME...MOT...LOC 0021Z 309DEG 16KT 3197 8555 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 3, 6:53 PM CDT, 28 minutes earlier.

Area forecast discussion, Jun 3, 6:53 PM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
653 PM CDT Sun Jun 3 2018

.UPDATE...
Aviation Discussion.

&&

.SHORT TERM...

The line of convergence and associated cold front are located
across the northwestern portion of the state as indicated by the
widespread cloud cover. Generally speaking, loosely organized
showers and thunderstorms will develop in any sectors located to
the south and east of the front as it continues on its afternoon
and evening progression through the state. The drier air aloft and
absence of substantial convergence will keep the activity of a
more scattered variety, however will maintain the higher pops
further south and east due to the potential for more robust
downstream growth thanks in part to cold pool and boundary
interactions. In fact, already starting to see development in the
far southeastern CWA. All activity should end from northwest to
southeast through the afternoon and evening as relatively drier
air is set to mover in behind the front.

17/KLAWS

.LONG TERM...
Monday through Saturday.

After the front, we dry out and cool down at night back into the
60s for much of the week. A few lucky locales in the north could
even see some 50s on Monday and Tuesday mornings. As for daytime
temperatures, we should see more bearable readings in the 80s with
lower dew points as well as surface ridging sets up on Monday along
Central Conus with northerly flow into Alabama. On Tuesday, the
surface ridge shifts a little to the southeast toward the Deep
South with highs maybe a degree higher than Monday to be expected,
but similar.

With the front stalling/meandering along the coast, we could see
an isolated storm in the far south by Wednesday, but most should
be dry. Highs will begin to moderate back up into the 90s in the
southwest half for the latter half of the week along with lows
sneaking back into the 70s by Saturday morning as a surface low
pressure system develops on the lee side of the rockies and moves
eastward across the Central Plains toward the Mid Mississippi
River Valley and will likely pull our stalled front along the Gulf
Coast back northward as a warm front over next weekend.

08

&&

.AVIATION...
00Z TAF Discussion.

Isolated storms possible at MGM and TOI through 03-04Z ahead of a
cold front moving through the area.  A dry airmass will follow the
front resulting in VFR conditions overnight and Monday.
Northwesterly winds overnight will be 4-6kts, and increase from the
north Monday morning up to 10kts.

14

&&

.FIRE WEATHER...

Showers and thunderstorms will be possible through early this
evening ahead of and along a front. A few could be strong. Rain
free conditions return on Monday as ridging develops behind the
front. The dry weather should last generally through much of the
week, except for isolated storms across the south part of the
state on Wednesday. There are no fire weather concerns at this
time.

08

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jun 3, 3:56 PM CDT, 3 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
356 PM CDT Sun Jun 3 2018

ALZ011>015-017>050-050000-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
356 PM CDT Sun Jun 3 2018

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...This Afternoon and Tonight.

There is a small threat of severe thunderstorms, with damaging winds
or large hail, through 7 pm today, for areas south of Interstate 20.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be
necessary this afternoon.

In the hours before

Special weather statement, Jun 3, 6:37 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Birmingham AL
637 PM CDT SUN JUN 3 2018

ALZ048-040000-
Russell AL-
637 PM CDT SUN JUN 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RUSSELL COUNTY UNTIL 700
PM CDT...

At 636 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Hurtsboro, moving east at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Seale, Hatchechubbe and Rutherford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3225 8491 3225 8492 3224 8491 3222 8493
      3222 8497 3221 8498 3220 8496 3218 8501
      3213 8506 3209 8505 3206 8506 3206 8508
      3214 8526 3215 8526 3220 8540 3234 8533
      3227 8490 3226 8489
TIME...MOT...LOC 2336Z 288DEG 31KT 3224 8529

14
Special weather statement, Jun 3, 7:02 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Birmingham AL
702 PM CDT SUN JUN 3 2018

ALZ048-040045-
Russell AL-
702 PM CDT SUN JUN 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUSSELL COUNTY UNTIL
745 PM CDT...

At 701 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Benning/Lawson Army Air Fld, or 9 miles south of Phenix City,
moving southeast at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Fort Mitchell Activity Center, Uchee Creek and Fort Mitchell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3225 8491 3225 8492 3224 8491 3223 8492
      3231 8516 3241 8506 3241 8498 3239 8497
      3238 8499 3238 8497 3237 8499 3236 8498
      3234 8501 3232 8501 3230 8494 3226 8489
TIME...MOT...LOC 0001Z 297DEG 19KT 3233 8503

14
Special weather statement, Jun 3, 7:06 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Birmingham AL
706 PM CDT SUN JUN 3 2018

ALZ048-040030-
Russell AL-
706 PM CDT SUN JUN 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUSSELL COUNTY UNTIL
730 PM CDT...

At 705 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Lakepoint Resort State Park, or 16 miles north of
Georgetown, moving southeast at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Seale and Twin Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3218 8501 3213 8506 3209 8505 3206 8506
      3206 8510 3207 8511 3206 8511 3206 8519
      3212 8524 3213 8524 3215 8526 3215 8531
      3233 8516 3222 8497 3221 8498 3220 8496
TIME...MOT...LOC 0005Z 293DEG 22KT 3212 8508

14
Special weather statement, Jun 3, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
721 PM CDT SUN JUN 3 2018

ALZ046-050-040045-
Bullock AL-Barbour AL-
721 PM CDT SUN JUN 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BULLOCK AND CENTRAL
BARBOUR COUNTIES UNTIL 745 PM CDT...

At 721 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pickett, or 7 miles south of Midway, moving southeast at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Midway, Clayton, Louisville, Pickett, Comer, Barbour County Public
Lake Dam, Batesville, Clayton Municipal Airport, Mount Andrew and
Three Notch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3196 8570 3213 8558 3200 8527 3178 8553
TIME...MOT...LOC 0021Z 309DEG 16KT 3197 8555

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:02 PM CDTSpecial Weather StatementBMXRussell43 min
Jun 3, 7:06 PM CDTSpecial Weather StatementBMXRussell24 min
Jun 3, 7:24 PM CDTSpecial Weather StatementBMXBarbour51 min

Nearby

Special Weather Statements in Alabama, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.